Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Las Vegas, NV

July 27, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2007, 4:03 PM MST for Mohave County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 4:03 PM MST (23:03 UTC)
Expired
Jul 27, 2007, 6:00 PM MST
In force
117 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 272304
FFWVEF
AZC015-280100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 PM MST FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 600 PM MST.

* AT 359 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM A THUNDERSTORM EAST OF DOLAN SPRINGS...FOR LOCATIONS 
NORTH OF US 93 AND SOUTH OF MEADVIEW.    

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN EAST OF DOLAN 
SPRINGS AND NORTH OF HIGHWAY 93 TO SOUTH OF MEADVIEW.  THE STORM 
WILL AFFECT LOCATIONS ALONG PIERCE FERRY ROAD AND STOCKTON ROAD.  
LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED A FEW LOCATIONS ALONG 
STOCKTON ROAD HAVE BECOME IMPASSIBLE DUE TO WATER RUNNING THROUGH 
DRY LAKE BEDS AND WASHES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3543 11421 3544 11394 3597 11400 3602 11426

$$
81
2 follow-up statements
000
WGUS75 KVEF 272358
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
453 PM PDT FRI JUL 27 2007

AZC015-280100-
MOHAVE AZ-
453 PM MST FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR WEST 
CENTRAL MOHAVE COUNTY FOR LOCATIONS IN AND AROUND DOLAN SPRINGS...

AT 448 PM MST...THE THUNDERSTORM THAT CAUSED THE FLASH FLOODING IN 
AND AROUND DOLAN SPRINGS SHOWS SIGN OF WEAKENING...AND WILL REMAIN 
IN THE SAME LOCATION AND CONTINUE TO WEAKEN.

RADAR INDICATED SOME LOCATIONS IN THE AREA HAVE RECEIVED UP TO TWO 
INCHES OF RAIN.  THERE HAVE BEEN REPORTS THAT SOME LOCATIONS ALONG 
STOCKTON ROAD ARE IMPASSIBLE DUE TO WATER CROSSING THE ROAD.  AS THE 
RAIN TAPPERS OFF THE WATER WILL SUBSIDE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE
THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3542 11431 3545 11405 3595 11408 3595 11438

$$

81
000
WGUS75 KVEF 280038
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
537 PM PDT FRI JUL 27 2007

AZC015-280047-
MOHAVE AZ-
537 PM MST FRI JUL 27 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE
COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS DISSIPATED AND THE RISING 
WATER HAS RECEDED.

LAT...LON 3542 11431 3536 11392 3595 11408 3595 11438

$$

81

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:00 PM MST, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 27, 3:00 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT FRI JUL 27 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL MOVE OVER SOUTHERN CALIFORNIA
TODAY AND GRADUALLY BRING DRIER AND INCREASINGLY MORE STABLE AIR TO
SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA OVER THE WEEKEND. AFTERNOON
AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL
DECREASE SATURDAY OVER ALL OF THE FORECAST AREA EXCEPT FOR NORTHWEST
ARIZONA.
&&

.SHORT TERM...ONCE AGAIN THUNDERSTORMS FIRING UP ACROSS MOHAVE
COUNTY WITH COLLIDING BOUNDARIES HELPING TO SUSTAIN ADDITIONAL STORM
DEVELOPMENT. ACTIVITY WEST OF MOHAVE COUNTY HAS BEEN ISOLATED DUE TO
ADDITIONAL WARM AIR ALOFT AS THE HIGH SHIFTS FURTHER WEST. MORNING
SOUNDINGS DID SHOW SOME CAPPING THIS AFTERNOON OVER THE WESTERN HALF
OF THE CWA. MODELS ARE SHOWING THE HIGH CENTER OVER CENTRAL NEVADA
SATURDAY TO REMAIN NEARLY STATIONARY THROUGH MONDAY...BUT EVENTUALLY
WORK BACK TOWARD THE 4-CORNERS REGION. STILL EXPECT MOISTURE TO
REMAIN IN PLACE OVER MOHAVE COUNTY AND WILL LEAVE THE HIGHEST
MENTION OF THUNDERSTORMS OVER THAT AREA. REMAINDER OF THE CWA WILL
SEE A DECREASE IN ACTIVITY AS DRIER AIR WORKS SOUTH AROUND THE HIGH.
&&

.LONG TERM...MONDAY THROUGH FRIDAY.
AS HIGH PRESSURE SITS OVER THE FORECAST AREA ON MONDAY TEMPERATURES
WILL BE THE WARMEST DURING THE EXTENDED TIME PERIOD...REMAINING
FIVE PLUS DEGREES ABOVE NORMAL.  MOISTURE INCREASES ON TUESDAY AND
REMAINS HIGH AS THE HIGH SLIDES EASTWARD BACK TOWARD THE FOUR
CORNERS AREA.  INCREASED POPS AND CLOUD COVER ON WEDNESDAY TO
REFLECT THIS TREND AND DECREASED TEMPERATURES A DEGREE OR SO.

FOR THURSDAY AND FRIDAY...EXPECT THE EASTERN PART OF THE
FORECAST...ESPECIALLY MOHAVE COUNTY...TO HAVE THE BEST CHANCE OF
RAIN AS THE HIGH MOVES FURTHER TO THE EAST.

&&
AVIATION...FOR MCCARRAN...EXPECT THUNDERSTORMS TO STAY AWAY FROM THE
TERMINAL TODAY AND THROUGH THE WEEKEND.  THE MOST ACTIVE WEATHER
WILL OCCUR TO THE EAST ALONG THE MORMON MESA AND PEACH SPRINGS
CORRIDORS.  WINDS WILL BE 10 KTS OR LESS TODAY AND MAINLY FROM THE
EAST AND BECOMING SOUTHWEST AFTER SUNSET.  CEILINGS ABOVE 10K FT CAN
OCCUR THROUGHOUT OF THE DAY AND EVENING AS DEBRIS FROM THUNDERSTORMS
EAST AND SOUTH OF THE VEGAS VALLEY MOVE OVERHEAD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS ARE MOST LIKELY OVER MOHAVE AND LINCOLN
COUNTIES THIS AFTERNOON AND EVENING AND THE SOUTHERN NEVADA
MOUNTAINS.  MID LEVEL CEILINGS IN THE 10 TO 15K FT LEVELS COULD ALSO
OCCUR AS BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THIS PATTERN WILL
CONTINUE THE NEXT FEW DAYS.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...FLASH FLOOD WATCH UNTIL 9PM MST FOR ZONES 001/003.
.CA...NONE.
&&

GORELOW/81

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 6:37 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
637 AM PDT FRI JUL 27 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-281400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
637 AM PDT FRI JUL 27 2007 /637 AM MST FRI JUL 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL CONTINUE TO FUEL SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOJAVE DESERT REGION
MAINLY SOUTHEAST OF INTERSTATE 15. THE MAIN THREAT WITH THESE
STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EVENING THUNDERSTORM COVERAGE WILL DECREASE SATURDAY
AND SUNDAY ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA BUT
SCATTERED THUNDERSTORMS WILL PERSIST OVER NORTHWEST ARIZONA.
MONSOONAL MOISTURE IS FORECAST TO INCREASE FROM THE SOUTHEAST AGAIN
EARLY NEXT WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE ACROSS
THE REGION. ISOLATED FLASH FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

In the hours before

Local storm report, Jul 27, 2:21 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             25 SE CALIENTE          37.36N 114.19W
07/27/2007  E1.00 INCH       LINCOLN            NV   PUBLIC

            QUARTER SIZE HAIL REPORTED AT BEAVER DAM.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:30 PM MSTFlash Flood WarningVEFMohave2 hr
Jul 27, 12:54 PM MSTFlash Flood WatchVEFMohave8 hr
Jul 27, 2:32 PM MSTSevere Thunderstorm WarningVEFMohave24 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.